Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 70, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 13, 2007, 4:13 PM EDT for Brunswick County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2007, 4:13 PM EDT (20:13 UTC)
- Expired
- Aug 13, 2007, 5:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 132013 SVRILM NCC019-132100- /O.NEW.KILM.SV.W.0070.070813T2013Z-070813T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 413 PM EDT MON AUG 13 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 500 PM EDT * AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR BOILING SPRING LAKES...OR ABOUT 9 MILES NORTH OF LONG BEACH...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOILING SPRING LAKES BY 420 PM... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3399 7797 3389 7852 3406 7856 3420 7810 TIME...MOT...LOC 2013Z 331DEG 14KT 3404 7814 $$ RJD
1 follow-up statement
000 WWUS52 KILM 132058 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 458 PM EDT MON AUG 13 2007 NCC019-132104- /O.EXP.KILM.SV.W.0070.000000T0000Z-070813T2100Z/ BRUNSWICK NC- 458 PM EDT MON AUG 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BRUNSWICK COUNTY EXPIRES AT 500 PM EDT... AT 458 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE. FREQUENT LIGHTNING AND HEAVY RAIN CAN STILL BE EXPECTED WITH THIS STORM THROUGH 530 PM...FROM JUST WEST OF BOLIVIA AND BOILING SPRING LAKES TO OAK ISLAND AND SOUTHPORT. IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3399 7797 3389 7852 3406 7856 3420 7810 TIME...MOT...LOC 2054Z 331DEG 14KT 3390 7805 $$ RJD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:43 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 13, 3:43 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 343 PM EDT MON AUG 13 2007 .SYNOPSIS... WEAK PRESSURE GRADIENT WILL PREVAIL OVER THE EASTERN CAROLINAS THROUGH WEDNESDAY. A WEAK COLD FRONT WILL SLOWLY MOVE ACROSS THE REGION THIS WEEKEND. && .NEAR TERM/THROUGH 6 AM TUESDAY/... MODERATE SHORTWAVE DROPPING INTO C/ERN TN NOW SPREADING SOME WEAK MID LEVEL ASCENT ACRS THE AREA. STRONGEST CAA WITH THIS FEATURE APPEARS TO BE ALONG THE GA/SC BORDER WHERE SOME SHOWERS HAVE BROKEN OUT. THIS ASCENT PAIRED WITH THE SEABREEZE STILL SEEMS TO WARRANT SLIGHT CHANCE POPS ALONG THE COAST THRU 00Z ESP SINCE SAT PIX AND VIS OBS SHOW INCREASINGLY VERTICAL CU DEVEL. THE REST OF THE PD WILL BE DRY AND ALTHOUGH DIURNAL CU WILL DISSIPATE SOME MID LVL AC/AS ASSOC WITH THE SHORTWAVE MAY LINGER FOR A PARTLY CLOUDY SKY. CLIMO TEMPS EXPECTED. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... UPPER RIDGE BUILDING IN FROM THE WEST THROUGH THE PERIOD WILL LEAD TO DRY NORTH TO NORTHWEST FLOW. FORECAST SOUNDINGS AND CROSS SECTION SHOW LARGE AMOUNT OF DRY AIR IN THE MID AND UPPER LEVELS...DUE TO DRY FLOW AND SUBSIDENCE ASSOCIATED WITH UPPER RIDGING. DO NOT THINK THERE WILL BE MUCH IN THE WAY OF PRECIP DURING THE SHORT TERM PERIOD THOUGH THERE WILL BE A SEA BREEZE EACH AFTERNOON AND AN OCCASIONAL SHORT WAVE MOVING ACROSS THE REGION. CANNOT RULE OUT SOME AFTERNOON CONVECTION BUT ACTIVITY WILL BE VERY ISOLATED...NOT WARRANTING MUCH MORE THAN A 5 PERCENT CHANCE. INCREASING HEIGHTS WILL RESULT IN ABOVE CLIMO TEMPERATURES EACH DAY. HIGHS ON TUESDAY WILL BE IN THE MID TO UPPER 90S WITH WARMER HIGHS POSSIBLE ON WEDNESDAY. MIGHT APPROACH HEAT ADVISORY NUMBERS ACROSS SC ON TUESDAY AND ACROSS MOST OF THE CWA ON WEDNESDAY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... PIEDMONT TROUGH WILL SHARPEN EARLY IN PERIOD. INCREASING SOUTHERLY FLOW SHOULD PUSH TEMPS WELL INTO 90S. MODEL HEIGHTS DO NOT SUPPORT MEX TEMP GUIDANCE OVER 100 DEG...SO TENDED TO UNDERCUT GUIDANCE THU AND FRI. HEAT INDICES MAY REACH ADVISORY LEVELS THU-FRI. SEABREEZE SHOULD KICK IN BOTH DAYS...KEEPING THE BEACHES AND ADJACENT AREAS ONE TO TWO CATEGORIES COOLER. A COLD FRONT MAY LIMP INTO THE AREA OVER THE WEEKEND AS RIDGE BREAKS DOWN SLIGHTLY AND TROUGH DIGS ALONG THE EAST COAST. EVEN IF THE FRONT DOES NOT CLEAR THE AREA...LOW LEVEL BOUNDARY IN THE AREA WILL ALLOW FOR AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS. GREATER CLOUD COVER AND ONSHORE FLOW WILL TEND TO KEEP A LID ON TEMPS...BUT IF FRONT DOES MOVE OFF THE COAST...MAY SEE READINGS AT OR JUST BELOW 90 DEGREES. HEIGHTS REBUILD ACROSS THE SOUTHEAST STATES TAIL END OF THE PERIOD. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR FOR THE MOST PART THRU THE PD WITH LIGHT WINDS. THERE MAY BE SOME PREDAWN MVFR BR BUT CONFIDENCE TOO LOW TO PUT IN IN THE FCST AT THIS POINT. NO SIGNIFICANT WX RELATED AVIATION IMPACTS ALL WEEK. A COLD FRONT MAY BRING SOME THUNDERSTORMS SATURDAY. && .MARINE... NEAR TERM/THROUGH 6AM TUESDAY/... WEAK SFC TROUGH COMING IN FROM THE NW WILL KEEP A LIGHT SWRLY FLOW THRU THE PD. SEAS WILL REMAIN BENIGN AT GENERALLY 1-3 FT. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... WEAK SURFACE PRESSURE GRADIENT CONTINUE THROUGH TUESDAY BEFORE TIGHTENING UP A BIT ON WEDNESDAY AS GRADIENT TIGHTENS BETWEEN DEVELOPING PIEDMONT TROF AND HIGH OFF THE COAST. BIGGER INFLUENCE ON WIND DIRECTION AND SPEED WILL BE SEA BREEZE EACH AFTERNOON. SPEEDS WILL REMAIN IN THE 10 TO 15 KT RANGE WITH SEAS RUNNING 2 TO 4 FT THROUGH THE PERIOD. LONG TERM /THURSDAY THROUGH SATURDAY/... PRESSURE GRADIENT WILL TIGHTEN ACROSS THE AREA AS PIEDMONT TROUGH SHARPENS AND PERSIST AS FRONTAL BOUNDARY APPROACHES LATE ON FRIDAY. WIND MAY SHIFT FROM SW TO A NE OR E DIRECTION TAIL END OF THE PERIOD AS COLD FRONT STRUGGLES TO MOVE SE OF THE AREA. INCREASING WINDS WILL ALLOW SEAS TO BUILD AND MAY SEE MARGINAL SMALL CRAFT ADVISORY LEVELS ACROSS PORTIONS OF THE AREA LATE FRI INTO SAT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...005 SHORT TERM...III LONG TERM...RJD AVIATION...005
Hazardous weather outlook, Aug 13, 5:56 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 556 AM EDT MON AUG 13 2007 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-141000- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 556 AM EDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-141000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 556 AM EDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.